Using a Donnell-type nonlinear theory and the stability in the small concept of Poincare´, the instability of an infinite-length cylindrical shell subjected to a broad class of axisymmetric loads moving with constant velocity is studied. Special cases of the general loading function include the moving-ring, step, and decayed-step loads. The analysis is carried out with a double Laplace transform, functional-difference technique. Numerical results are presented for the case of the moving-ring load.
Skip Nav Destination
Instability of Cylindrical Shells Subjected to Axisymmetric Moving Loads
G. A. Hegemier
Firestone Flight Sciences Laboratory, California Institute of Technology, Pasadena, Calif.
Hegemier, G. A. (June 1, 1966). "Instability of Cylindrical Shells Subjected to Axisymmetric Moving Loads." ASME. J. Appl. Mech. June 1966; 33(2): 289–296. https://doi.org/10.1115/1.3625040
Download citation file: